Thunderstorm Wind, Chester
- When
- May 13, 7:15 PM EST
- Where
- Chester County, Westtown
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.933, -75.550
A severe thunderstorm tore down large limbs and wires in Westtown Township. PECO Energy reported about 2,600 of its customers lost power in Chester County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm tore down large limbs and wires in Westtown Township. PECO Energy reported about 2,600 of its customers lost power in Chester County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 13, 5:48 PM EST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT MON MAY 13 2002
TORNADO BOX EXPIRES AT 7 PM...AND WL NOT BE EXTENDED.
ZONES WL BE UPDATED AT 7 PM TO REMOVE SVR WORDING. NO OTHER CHGS FOR
NOW AS WE COULD SEE MORE SHWRS/TSTMS WITH CDFNT IN A FEW HRS.
.PHI...FLOOD WATCH TIL 11 PM DE1 MD8 NJ1,7-10,12-13,15-20
AND PA54-55,60-62,67-71
SML CRAFT ADVY CST AND DE BAY.
KRAUSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
235 PM BOYERTOWN PA HAIL
05/13/02 BERKS 0.75 INCH
JJMNJZ012>014-020-026-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT MON MAY 13 2002 ...MINOR TIDAL FLOODING IS POSSIBLE AROUND THIS EVENING/S HIGH TIDE... TODAY/S ONSHORE WIND FLOW IN COMBINATION WITH THE HIGH ASTRONOMICAL TIDES ASSOCIATED WITH THE NEW MOON MAY RESULT IN SOME MINOR TIDAL FLOODING THIS EVENING. THE TIDAL FLOODING MAY BE ENHANCED BY HEAVY RAINFALL THAT WILL ACCOMPANY THIS EVENING/S THUNDERSTORMS. THE MINOR TIDAL FLOODING MAY AFFECT THE COUNTIES OF OCEAN...MONMOUTH AND MIDDLESEX. DO NOT PARK YOUR VEHICLE IN A LOCATION THAT IS SUSCEPTIBLE TO TIDAL FLOODING. TUNE TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION. IOVINO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
235 PM BOYERTOWN PA HAIL
05/13/02 BERKS 0.75 INCH
340 PM LORANE PA FLOODING
05/13/02 BERKS FLOODING ALONG
SHELBOURNE ROAD
JJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
235 PM BOYERTOWN PA HAIL
05/13/02 BERKS 0.75 INCH
340 PM LORANE PA FLOODING
05/13/02 BERKS FLOODING ALONG
SHELBOURNE ROAD
435 PM CHESAPEAKE CITY MD WIND DAMAGE
05/13/02 CECIL NUMEROUS TREES DOWN
513 PM PA FLOODING
05/13/02 BERKS FLOODING ALONG MANATAWNY
CREEK
520 PM MIDDLETOWN DE WIND DAMAGE
05/13/02 NEW CASTLE A FEW WIRES DOWN
530 PM ATCO NJ HAIL
05/13/02 CAMDEN DIME-SIZE HAIL
JJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
235 PM BOYERTOWN PA HAIL
05/13/02 BERKS 0.75 INCH
340 PM LORANE PA FLOODING
05/13/02 BERKS FLOODING ALONG
SHELBOURNE ROAD
435 PM EARLEVILLE MD WIND DAMAGE
05/13/02 CECIL BARN AND CINDERBLOCK
SHED DESTROYED. PORCH
BLOWN OFF HOUSE.
NUMEROUS TREES DOWN.
435 PM CHESAPEAKE CITY MD WIND DAMAGE
05/13/02 CECIL NUMEROUS TREES DOWN
445 PM RISING SUN MD WIND DAMAGE
05/13/02 CECIL TREES AND WIRES DOWN
513 PM PA FLOODING
05/13/02 BERKS FLOODING ALONG MANATAWNY
CREEK
515 PM UPPER POTTSGROVE PA WIND DAMAGE
05/13/02 MONTGOMERY TREES AND WIRES DOWN
520 PM MIDDLETOWN DE WIND DAMAGE
05/13/02 NEW CASTLE A FEW WIRES DOWN
525 PM CHESILHURST NJ WIND DAMAGE
05/13/02 CAMDEN LIMBS DOWN
530 PM ATCO NJ HAIL
05/13/02 CAMDEN DIME-SIZE HAIL
540 PM WATERFORD TWP NJ FUNNEL CLOUD
05/13/02 CAMDEN
540 PM HAMMONTON NJ WALL CLOUD
05/13/02 ATLANTIC
615 PM BAYVILLE NJ HAIL
05/13/02 OCEAN GOLFBALL SIZE HAIL
620 PM HOLIDAY CITY NJ WIND DAMAGE
05/13/02 OCEAN TREES AND WIRE DOWN
JJMThe Philadelphia radar (KDIX), 97 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300240.